• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Wanting to get off my meds

A

Akuma

New member
Joined
Mar 22, 2015
Messages
3
I've been on Saphris 5mg every night for about 2-3 years. I was diagnosed as having undifferentiated schizophrenia. I don't really hear voices or hallucinate at all. I think I could have been misdiagnosed. I know it does happen. I do have unreasonable thoughts from time to time like everyone is out to get me and make me suffer. I wouldn't call that unbearable. The main thing I'm worried about is withdrawal from Saphris when I do go off it. I've seen literature that says there are no major withdrawal symptoms but I've also seen posts where a lot of people get insomnia and anxiety. I could live with the anxiety if there is some but living with insomnia could be unbearable if it lasted for weeks. I've already started tapering down a little. So far no major withdrawal symptoms. I haven't told my psychiatrist that I'm doing this. I just don't want to be dependent on Saphris my whole life. I don't think sleep should be that much affected when going off Saphris. From my understanding it mostly effects dopamine receptors and doesn't really affect the chemicals involved in sleep.
 
V

vimes

Well-known member
Joined
Jan 4, 2015
Messages
271
Location
uk
If you don't want your pdoc to monitor, is there someone else around that you trust, perhaps a friend or close relative? Just so that you have some support.
 
A

Akuma

New member
Joined
Mar 22, 2015
Messages
3
I do have some support, I'm not totally alone with it.
 
D

Deliah

Guest
Good for you, I don't know anything about it regarding the meds you take. All I would say, having gradually tapered down an anti convulsant a couple of years ago is to go really slow with it. I got mine down to half the dose and have remained seizure free. I just nibble bits of the tablets off gradually. In my view it doesn't matter how long it takes. I would say that done really slowly the withdrawal effects are likely to be less as there is no shock to the system. Even a reduced amount is a success. Good that you have support around while you do this. love D xxx
 
Kerome

Kerome

Well-known member
Joined
Sep 29, 2013
Messages
12,750
Location
Europe
The sticky thread at the top of the forum contains lots of resources for coming off psychiatric drugs. There are a number of good websites and independent guides that have been written. It's also useful to keep a journal and maybe do mood and stability scores to try and keep an objective handle on things.
 
R

ramboghettouk

Well-known member
Founding Member
Joined
Jan 7, 2008
Messages
16,756
Location
london
your taking a risk, the reason your not getting worse symptoms may be the meds, but believe me i know the feeling
 
A

Akuma

New member
Joined
Mar 22, 2015
Messages
3
Down to half my usual dose and I don't feel nearly as depressed all the time. I think Saphris could be a drug from hell. I'll still continue to taper down to 0mg but so far I think my mood will be better off without it. I think it's really for people who are too manic which is something I never was. I think everyone could use some more mania in their life. I find it surprising that I didn't have a major suicide attempt while on it at full dose. It blocks a lot of the happy chemicals in your brain, at least I think so. So far, things are looking good for going off it completely.
 
Top